MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31678154m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction ablation and the patient experienced cardiac tamponade that required drainage.Pericardial effusion was confirmed one hour after the start of the procedure.Drainage was performed.Following that, echocardiography was used to confirm the reduction of effusion, and the procedure was completed.Patient required extended hospitalization.The physician assessment of the health problem was non serious (moderate/minor).The physician's opinion on the cause of the adverse event was that the event had possibly occurred during mapping of the left atrium using the decanav catheter.No abnormalities were observed prior to or during the procedure.Septal puncture was performed with a rf needle.The color setting of visitag was tag index.Additional information was received.The outcome of the adverse event was improved.The type of delivered energy was radio frequency (rf).No evidence of steam pop.No error messages observed on biosense webster equipment during the procedure.No issues with flow rate change at the start of the ablation.
 
Additional Manufacturer Narrative
Additional information was received on 06-oct-2025.The number of performed ablations were 6 rf ablations on left ventricle (lv) septal side.No ablations were performed within the pulmonary veins, and 6 ablations were performed outside the pulmonary veins.Prior to noting the cardiac tamponade, ablation was performed.No evidence of steam pop.The procedural act during procedure was 250-300 seconds.No relevant tests/laboratory data noted.One transseptal puncture site was performed during the procedure with rf needle (jll).A smartablate generator/pump were used for the procedure.Following the ablation, a decrease in blood pressure was observed, indicating the occurrence of cardiac tamponade.It was suggested that the catheter may have perforated intracardiac during mapping.The flow setting for irrigated catheter used was at 30w and 8ml.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.The force visualization feature used was contact force (cf), vector.The visitag module parameters for stability used were ranged: 2mm, time: 3sec, fot: 25%, and tag size: 2mm.The additional filters used with the visitag were accuresp and ai 300 350.The color option used prospectively was tag index.Therefore, updated section of "d10.Concomitant medical products and therapy dates.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23069720
Report Number2029046-2025-03183
Device Sequence Number17330744
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)260611(10)31678154M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Catalogue NumberR7D282CT
Device Lot Number31678154M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JLL TRANSSEPTAL NEEDLE.; SMARTABLATE GEN. KIT (JAPAN).; SMARTABLATE PUMP KIT (JAPAN).; THMCL SMTCH SF UNID, TC, D.; UNKNOWN RF TRANSSEPTAL NEEDLE.; UNK_CARTO 3.; UNK_SMARTABLATE GENERATOR.; UNK_SMARTABLATE PUMP.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexMale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceAsian